MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24673
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A 6.0 x 200, 75cm mustang balloon catheter was selected for use in a lower limb angioplasty.After flushing the balloon shaft, the physician tried to remove the balloon protective sheath.However, during preparation, the protective sheath and the balloon broke off from the main shaft.The procedure was completed with another of same device.No patient complications were reported and the patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a mustang device was received for analysis.The device was received in sections.A visual examination identified that the balloon protector was still on the balloon and the balloon was not subjected to positive pressure.No issues were noted with the balloon, markerbands or tip.A visual examination of the balloon protector identified damage.A visual examination of the shaft identified that it was detached 2mm from the proximal balloon sleeve.Multiple shaft kinks were also noted.This concludes the product analysis.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13404005
Report Number2134265-2022-00427
Device Sequence Number19293460
Product Code LIT
UDI-Device Identifier08714729794509
UDI-Public08714729794509
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2024
Device Model Number24673
Device Catalogue Number24673
Device Lot Number0027927162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown